Texas, 2005

Hail in Texas, July 11, 2005

July 11, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 11, 2:30 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 11, 2:30 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT MON JUL 11 2005

.SYNOPSIS...SFC ANALYSIS/SAT IMAGERY SHOWS THE CNTR OF TD DENNIS
APPROACHING THE MO BOOT HEEL AT 19Z...STILL MOVING NWD. CLOSER TO
HOME...WATER VAPOR IMAGERY SHOWING MINOR VORTS ACROSS ERN TX &
THE NWRN GULF. REGIONAL RADARS SHOWING QUITE A BIT OF CONVECTION
OVER ERN TX...FROM THE DFW METROPLEX ALL THE WAY TO THE MIDDLE CST
NEAR VICTORIA. HOWEVER SUBSIDENCE APPEARS TO BE HOLDING ONTO THE
FCST AREA W/ GENERALLY CLEAR SKIES...ESPECIALLY E OF THE SABINE.

&&

.DISCUSSION...LO PRES ASSOCIATED W/ REMAINS OF DENNIS WILL
CONTINUE MOVING N INTO TUE...WHICH WILL ALLOW A MORE SRLY FLOW TO
DEVELOP OVER THE REGION LATE THIS AFTN & EVE AS WELL AS HELPING
SHUT DOWN THE AREA-FRIENDLY SUBSIDENCE. UPPED POPS TO THE CHC
NEIGHBORHOOD ACROSS SERN TX ZONES TO ACCOUNT FOR ONGOING ACTIVITY
ON THEIR DOORSTEP. HELD ONTO 20 POPS ELSEWHERE AS WEAK CONVERGENCE
DEVELOPS AS RETURN FLOW OVERTAKES WEAK WRLY FLOW IN WAKE OF DENNIS.

BY MID-WEEK FCST AREA WILL BE SOLIDLY IN A NWRLY FLOW REGIME ALOFT
W/ LO PRES (DENNIS) ACROSS THE OH VALLEY AND RIDGING ENTRENCHED
OVER THE SWRN CONUS. MRH VALUES PROGGED TO RISE TO AOA 70 PCNT
WHILE PWATS JUMP BACK UP TO AROUND 2 INCHES. SERIES OF MINOR VORTS
PROGGED TO PASS THE REGION...AND ALONG W/ RESIDUAL LO-LVL
BOUNDARIES SHOULD HELP PRODUCE SCT RW/TRW EACH AFTN/EVE. TRENDED
TOWARD SLIGHTLY HIGHER POPS ACROSS THE ERN 1/2 OF THE AREA FOR THE
MIDDLE AND LATTER PARTS OF THE WEEK W/ SLIGHTLY BETTER MOISTURE IN
PLACE.

&&

.MARINE...SWELLS HAVE DEFINITELY SUBSIDED OVER THE CSTL WATERS AND
NO FLAGS ARE ANTICIPATED ANYWHERE THIS FCST PERIOD W/ MAINLY A LGT
SRLY OR SWRLY FLOW IN PLACE INTO THE WEEKEND.

&&

.AVIATION...EXCEPT AROUND WIDELY SCT CONVECTION...VFR CONDITIONS
EXPECTED TO CONTINUE NEXT 24 HR.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  91  77  92 /  20  30  30  30
KBPT  77  91  78  92 /  30  30  30  30
KAEX  73  95  74  93 /  20  30  30  30
KLFT  75  92  76  92 /  20  30  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
CW...NONE.

&&

LGE
Hazardous weather outlook, Jul 11, 5:00 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT MON JUL 11 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
121100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...NEWTON...
KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...VILLE PLATTE...
OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...LEESVILLE...LAKE
CHARLES...LAFAYETTE...JENNINGS...DERIDDER...CROWLEY...CAMERON AND
ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL
NOT BE REQUIRED TODAY.

13

The radar

The Lake Charles radar (KLCH), 92 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hardin

When
July 11, 3:40 PM CST
Where
Hardin County, 4 mi S of Lumberton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.233, -94.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463411.